U.S. doctors online nowAsk doctors free
Fort Worth, TX
A 26-year-old male asked:

Was rxed tramadol for chest pains at er yesterday. i stopped taking prozac (fluoxetine) over 2 weeks ago.would i still be at risk for serotonin syndrome or seizure?

1 doctor answer3 doctors weighed in
Dr. Paul Pyles
Addiction Medicine 34 years experience
Not likely: Prozac (fluoxetine) usually clears from the body by two weeks. You are not likely to experience serotonin syndrome at this time. Tramadol by itself, however, can lower the seizure threshold making you at risk to have a seizure. If you are not taking it on an ongoing basis, you are safe. Hope this helps. Best wishes!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 3, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.